Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 54, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jun 19, 2008, 5:14 AM CDT for Walton County, Florida. It took effect at Jun 19, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2008, 5:14 AM CDT (10:14 UTC)
- In effect from
- Jun 19, 2008, 11:00 AM CDT
- Expired
- Jun 19, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 191014 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 514 AM CDT THU JUN 19 2008 ...RED FLAG WARNING HAS BEEN ISSUED FOR THE WESTERN FLORIDA PANHANDLE FROM LATE MORNING THROUGH THE LATE AFTERNOON HOURS FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS WILL CONTINUE ACROSS THE REGION THROUGH TODAY. FLZ001-003-005-192100- /O.UPG.KMOB.FW.A.0047.080619T1700Z-080619T2200Z/ /O.NEW.KMOB.FW.W.0054.080619T1600Z-080620T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 514 AM CDT THU JUN 19 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 30 PERCENT FOR SEVERAL HOURS FROM LATE MORNING THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ002-004-006-008-192100- /O.NEW.KMOB.FW.W.0054.080619T1600Z-080620T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- COASTAL WALTON- 514 AM CDT THU JUN 19 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 30 PERCENT FOR SEVERAL HOURS FROM LATE MORNING THROUGH THE AFTERNOON HOURS FOR AREAS JUST INLAND OF THE COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMOB 191955 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT THU JUN 19 2008 ..RED FLAG WARNING IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE UNTIL 7 PM FOR LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR OKALOOSA COUNTY...INTERIOR SANTA ROSA COUNTY AND COASTAL WALTON COUNTY DUE TO MARGINAL DURATION OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRY HIGH PRESSURE OVER THE AREA WEAKENS THROUGH SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA FOLLOWED BY A WEAKENING COLD FRONT THAT MOVES INTO THE REGION LATER THIS WEEKEND. GULF MOISTURE BEGINS TO RETURN TO THE AREA ON FRIDAY WITH MOISTURE LEVELS INCREASING THROUGH SATURDAY. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER A PORTION OF THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY BUT WILL OTHERWISE REMAIN ABOVE CRITICAL LEVELS THROUGH SUNDAY. FLZ003-005-006-008-201200- /O.NEW.KMOB.FW.A.0048.080620T1700Z-080621T0000Z/ /O.CON.KMOB.FW.W.0054.000000T0000Z-080620T0000Z/ INLAND SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-COASTAL WALTON- 255 PM CDT THU JUN 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL LEVELS THROUGH THE AFTERNOON HOURS. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS ACROSS OKALOOSA...INLAND SANTA ROSA AND COASTAL WALTON COUNTIES ON FRIDAY DURING THE LATE MORNING HOURS AND PERSIST THROUGH THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ001-002-004-200000- /O.CON.KMOB.FW.W.0054.000000T0000Z-080620T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- 255 PM CDT THU JUN 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN BELOW CRITICAL LEVELS THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 19, 5:00 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 19, 5:00 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU JUN 19 2008 .SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS WEAK HIGH PRESSURE CENTERED OVER THE NORTHWEST GULF PROGGED TO SHIFT EAST AND BECOME REINFORCED FROM THE NORTH THROUGH TONIGHT. TO THE SOUTH A WEAK SFC BOUNDARY WAS NOTED JUST SOUTH OF THE MARINE AREA REMAINING QUASI-STATIONARY FOR THE NEXT 24 HOURS. AS RESULT EXPECT ANOTHER DRY DAY WITH AFTERNOON TEMPS CLIMBING TO THE LOWER 90S FOR MOST INLAND AREAS. A FEW HIGH CLOUDS TO THE NORTHWEST WILL ADVECT SOUTHWARD POSSIBLY AFFECTING MOST AREAS TO THE WEST THROUGH TONIGHT. FOR TONIGHT EXPECT GOOD RADIATIONAL COOLING FOR THE MOST PART...ESPECIALLY FOR THIS TIME OF THE YEAR...WITH THE COOLER TEMPS...UPPER 50S TO LOWER 60S OVER EXTREME EASTERN AREAS OF THE CWFA BY AROUND 12Z FRI. WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE WITH FEW MINOR TWEAKS TO THE EAST THROUGH TONIGHT. /32 /32 .LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...WE START TO SEE THE BEGINNINGS OF A PATTERN CHANGE LOCALLY ON FRIDAY AS THE FIRST IN A SERIES OF SHORTWAVES COMING DOWN THE NORTHWESTERLY FLOW ALOFT MOVES INTO MISSISSIPPI AND LOUISIANA. WE CARRY CHANCE POPS ACROSS THE FAR NORTHWESTERN ZONES FRIDAY WITH SLIGHT CHANCE POPS ACROSS THE SOUTHEASTERN 2/3RDS OF THE AREA GIVEN LIMITED DEEP MOISTURE FARTHER TO THE EAST. BY SATURDAY WE SEE A DEEPENING UPPER TROUGH TO THE WEST FROM LOUISIANA NORTHEAST ACROSS THE OHIO VALLEY...WITH BOTH THE GFS AND ECMWF DEPICTING QUITE A BIT OF CONVECTION ACROSS OUR AREA FOR SATURDAY ALONG AND JUST EAST OF THE UPPER TROUGH. GIVEN DECENT RUN TO RUN CONSISTENCY TRENDING TOWARDS HIGHER POPS FOR SATURDAY...WE BUMPED POPS FOR SATURDAY UP INTO THE LIKELY CATEGORY ON THIS MORNINGS PACKAGE. THE UPPER TROUGH MAKES SLOW PROGRESS EASTWARD ACROSS THE FORECAST AREA SUNDAY...THEN WE NOTE A SLIGHTLY DRIER PATTERN MONDAY THROUGH WEDNESDAY AS THE TROUGH IS POSITIONED JUST EAST OF THE FORECAST AREA. WE KEEP SLIGHT CHANCE POPS GOING THROUGH MID WEEK GIVEN POTENTIAL FOR ISOLATED DIURNAL CONVECTION INLAND AND NOCTURNAL CONVECTION OFFSHORE AS THE 850-700 MB MOISTURE LEVELS REMAIN FAIRLY HIGH. WE THEN BRING HIGHER CHANCE POPS BACK INTO THE FORECAST FOR NEXT THURSDAY WHEN WE SEE ANOTHER UPPER TROUGH DEEPENING JUST TO THE WEST OF OUR AREA IN THE LATEST GFS. THE ECMWF LOOKS FAIRLY SPURIOUS WITH THE UPPER TROUGH DEEPENING ALONG THE MID ATLANTIC STATES TRANSITIONING TO A CLOSED LOW OFF THE OUTER BANKS BY THE MIDDLE OF NEXT WEEK. THE LESS AMPLIFIED AND MORE WESTWARD UPPER TROUGH DEPICTED IN THE GFS SEEMS A BIT MORE REASONABLE...THEREFORE WE KEEP THE FORECAST CLOSER TO THE GFS FOR MOST OF NEXT WEEK. /05 && .MARINE...WEAK HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF THROUGH EARLY FRIDAY THEN WEAKEN LATE FRIDAY THROUGH EARLY SUNDAY IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE MOVING EASTWARD OVER THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. AHEAD OF THIS SYSTEM THUNDERSTORMS CAN BE EXPECTED...MOSTLY ON SATURDAY MOVING EASTWARD. A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW CAN BE EXPECTED SUNDAY THROUGH EARLY NEXT WEEK. /32 && .FIRE WEATHER...STILL PREPPING THE FIRE WEATHER PACKAGE...BUT FROM THE LOOKS OF IT WE WILL HAVE TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING OVER THE FLORIDA PANHANDLE ZONES TODAY AND EXPAND IT A BIT TO JUST NORTH OF THE COAST. OTHERWISE...A DRY PATTERN CONTINUES THROUGH EARLY FRIDAY THEN WE TREND TO A WETTER PATTERN GOING INTO SATURDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 64 91 70 / 05 05 20 20 PENSACOLA 90 71 90 72 / 05 05 10 20 DESTIN 91 73 90 75 / 05 05 05 20 EVERGREEN 91 59 91 66 / 05 05 20 20 WAYNESBORO 91 61 90 66 / 05 05 20 40 CAMDEN 92 59 90 66 / 05 05 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...RED FLAG WARNING ALL ZONES FROM NOON UNTIL 6 PM CDT. MS...NONE. GM...NONE. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:55 PM CDT | Fire Weather Watch | MOB | Walton | 13 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.